Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online
Ask a Urologist   »  

Had knee replacement surgery. Having abdominal pain. Cause?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5372 Questions
I had knee replacement surgery on July 2 and although I now have regular bowel movements and am able to urinate, I have abdominal pain on the lower left side when I'm sitting on the toilet. I don't know what is causing it because I've never had this before.
Posted Fri, 16 Aug 2013 in Urinary and Bladder Problems
Answered by Dr. Grzegorz Stanko 33 minutes later

Thank you for the query.

Lower left abdominal pain can be caused by diverticulitits, colon cancer, ovaries issues, due to different diet and antibiotics intake, regular intestinal bacteria are replaced with some other bacteria. This can cause many different bowels problems like irregular bowel movements or abdominal pain.
Another thing is that the risk of colon cancer over the age of 50 rises. That is why every person older than 50 should have colonoscopy done.

I suggest you to have stool tests, stool culture test at first. You should also get scheduled for colonoscopy. If all this tests will be negative, gynecologist consult should be next.
In a meanwhile please start probiotic supplementation.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor